Alert archive / Tennessee / Flash Flood Warnings in 2014

Flash Flood Warning 5, NWS Nashville, TN

June 5, 2014Hickman County, Humphreys County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 5, 2014, 3:37 AM CDT for Hickman County, Humphreys County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2014, 3:37 AM CDT (08:37 UTC)
Expired
Jun 5, 2014, 6:30 AM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Hickman County, TN, Humphreys County, TN

The radar

The Ft Campbell radar (KHPX), 101 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1296 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1296 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WGUS54 KOHX 050837
FFWOHX
TNC081-085-051130-
/O.NEW.KOHX.FF.W.0005.140605T0837Z-140605T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
337 AM CDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HICKMAN COUNTY IN MIDDLE TENNESSEE...
  THIS INCLUDES THE CITY OF CENTERVILLE...
  HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
  THIS INCLUDES THE CITY OF WAVERLY...

* UNTIL 630 AM CDT

* AT 334 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A THUNDERSTORM IS VERY POSSIBLE WITHIN THE     
  WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HURRICANE
  MILLS...NEW JOHNSONVILLE AND MCEWEN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

IF YOU ENCOUNTER WATER ACROSS ROADS...PLEASE TURN AROUND DON'T 
DROWN...AND CONTACT YOU COUNTY EMERGENCY MANAGEMENT AGENCY.

&&

LAT...LON 3606 8799 3613 8792 3624 8794 3608 8754
      3599 8753 3595 8721 3573 8723 3572 8726
      3570 8726 3561 8745 3563 8754 3573 8773
      3584 8772 3584 8782 3580 8785 3584 8796
      3593 8793 3593 8799 3596 8803

$$

27

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:02 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 5, 2:02 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
202 AM CDT THU JUN 5 2014

.DISCUSSION...
SURFACE FRONT DRAPED WEST TO EAST ACROSS NORTHERN MIDDLE TENNESSEE
WITH ONGOING CONVECTION RUNNING SOUTHEASTWARD ALONG AND JUST SOUTH OF
FRONT. IR CLOUD TOPS HAVE REMAINED COLD WITH STRONGEST COMPLEX IN
MAURY COUNTY AT THIS TIME AND ANOTHER ONE FIXING TO DROP INTO
WESTERN MIDDLE TENNESSEE. DAMAGING WINDS APPEAR TO BE THE MAIN
THREAT...HOWEVER LOCALLY HEAVY RAINFALL WILL ACCOMPANY SOME OF THE
STORMS. TORNADO WATCH REMAINS FOR A SLIVER OF COUNTIES IN MIDDLE
TENNESSEE STRADDLING INTERSTATE 40 FROM WILSON COUNTY WESTWARD TO
THE TENNESSEE RIVER. TORNADO WATCH EXPIRES AT 3 AM CDT.

SURFACE FRONT WILL SAG SOUTHWARD DURING THE DAY TODAY AND BE
ALIGNED ALONG THE ALABAMA BORDER BY 00Z THIS EVENING THEN RETURN
NORTHWARD TONIGHT INTO NORTHERN MIDDLE TENNESSEE. A FEW STORMS
COULD BE SEVERE OVER SOUTHWESTERN MIDDLE TENNESSEE TODAY. WILL
HAVE TO KEEP AN EYE FOR MCS DEVELOPMENT BACK TO OUR WEST TOWARDS
KANSAS/OKLAHOMA DURING THE AFTERNOON AND SEE IF IT MIGHT TRY AND
MAKE A RUN TOWARD TENNESSEE LATE AFTERNOON AND TONIGHT.

UPPER RIDGE CENTERED OVER SOUTH TEXAS WILL DOMINATE MIDDLE
TENNESSEE'S WEATHER FOR THE NEXT SEVERAL DAYS AS SHORT WAVES RUN
ACROSS THE TOP OF THE RIDGE KEEPING THUNDERSTORM CHANCES ONGOING
THIS WEEKEND AND INTO THE FIRST OF NEXT WEEK. BY MONDAY UPPER
RIDGE HAS RETROGRADED SOUTHWARD DOWN INTO OLD MEXICO ALLOWING FOR
A RATHER BROAD UPPER TROUGH TO DOMINATE MUCH OF THE WORK WEEK.
ONCE AGAIN THIS WILL KEEP THUNDERSTORM CHANCES ONGOING THROUGH THE
WORK WEEK. SOMEWHAT OF AN UNSETTLED PERIOD FOR THE NEXT SEVERAL
DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      86  66  86  66 /  40  20  40  30
CLARKSVILLE    85  64  83  64 /  30  20  40  40
CROSSVILLE     81  59  78  60 /  50  20  20  20
COLUMBIA       87  66  85  66 /  50  30  40  30
LAWRENCEBURG   86  66  86  67 /  50  30  40  30
WAVERLY        85  65  85  65 /  50  30  40  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BOYD
01
Hazardous weather outlook, Jun 5, 3:29 AM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
329 AM CDT THU JUN 5 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-061100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
329 AM CDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...OVERNIGHT.

SOME STRONG THUNDERSTORMS MAY BE POSSIBLE OVERNIGHT WITH STRONG
WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES THE MAIN
CONCERNS...MAINLY FOR WESTERN AND SOUTHERN LOCATIONS OF MIDDLE
TENNESSEE. ACROSS MAINLY THESE LOCATIONS ALSO...SHOWERS AND
THUNDERSTORMS MAY PRODUCE ENOUGH RAINFALL FOR LOCALIZED FLOODING
IN POOR DRAINAGE OR LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE WEATHER WILL BE POSSIBLE BOTH THURSDAY AND FRIDAY DURING
THE LATE AFTERNOON AND EARLY EVENING HOURS EACH DAY. WHILE
DIURNALLY DRIVEN THUNDERSTORMS WILL BE POSSIBLE...THUNDERSTORM
COMPLEXES MAY DEVELOP UPSTREAM AND MOVE INTO MIDDLE TENNESSEE. THE
MAIN THREAT WITH ANY STORMS THAT DEVELOP OR MOVE INTO THE MID-
STATE AREA WILL BE DAMAGING STRAIGHT LINE WINDS...HOWEVER...HAIL
AND ISOLATED TORNADOES CANNOT BE RULED OUT.

.SPOTTER CALL TO ACTION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Special weather statement, Jun 5, 1:42 AM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
142 AM CDT THU JUN 5 2014

TNZ060>062-075-095-050715-
BEDFORD-GILES-MARSHALL-MAURY-RUTHERFORD-
142 AM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...GILES...MARSHALL...
MAURY AND RUTHERFORD COUNTIES...

AT 142 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AT 25 MPH PRESENTLY
ACROSS EASTERN PORTIONS OF WILLIAMSON AND MAURY COUNTIES...AND
EXPECTED TO MOVE INTO SOUTHEASTERN PORTIONS OF MAURY...GILES...
MARSHALL...RUTHERFORD...AND THEN BEDFORD COUNTIES SHORTLY.

SOME LOCATIONS IN THE PATH INCLUDE LEWISBURG...FARMINGTON...
BELFAST....LYNNVILLE...EAGLEVILLE...AND MURFREESBORO.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH...BRIEF HEAVY
RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES
ARE EXPECTED WITH THESE STORMS.

LAT...LON 3503 8721 3543 8721 3549 8686 3566 8680
      3571 8672 3571 8669 3573 8670 3580 8661
      3583 8663 3584 8660 3594 8660 3582 8618
      3578 8619 3535 8653 3537 8659 3532 8660
      3531 8667 3525 8675 3526 8682 3499 8684

31
Special weather statement, Jun 5, 2:19 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
219 AM CDT THU JUN 5 2014

TNZ024-057-050800-
HICKMAN-HUMPHREYS-
219 AM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN AND HUMPHREYS COUNTIES...

AT 215 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HURRICANE MILLS...MOVING SOUTHEAST AT 35
MPH.

SOME LOCATIONS IN THE PATH INCLUDE HURRICANE MILLS...BUCKSNORT...
PINEWOOD...NUNNELLY AND CENTERVILLE.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3610 8782 3603 8755 3600 8754 3599 8751
      3597 8731 3594 8721 3565 8754 3580 8773
      3584 8772 3584 8778 3594 8791

27
Special weather statement, Jun 5, 2:25 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
225 AM CDT THU JUN 5 2014

TNZ007-008-050800-
ROBERTSON-SUMNER-
225 AM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON AND SUMNER COUNTIES...

AT 224 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR WHITE HOUSE...MOVING SOUTHEAST AT 35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE WHITE HOUSE...COTTONTOWN AND
GALLATIN.

NICKEL SIZE HAIL...WINDS AROUND 50 MPH....BRIEF HEAVY RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE EXPECTED WITH THIS STORM.

LAT...LON 3643 8639 3631 8649 3644 8680 3651 8675

31
Local storm report, Jun 5, 2:58 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
258 AM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 AM     HAIL             WHITE HOUSE             36.46N  86.67W
06/05/2014  E1.00 INCH       ROBERTSON          TN   BROADCAST MEDIA

            FACEBOOK REPORT RECIEVED OF QUARTER SIZE HAIL IN WHITE
            HOUSE BY FORECAST MEDIA.

&&

EVENT NUMBER OHX1400356

31
Special weather statement, Jun 5, 3:14 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
314 AM CDT THU JUN 5 2014

TNZ077-079-050845-
COFFEE-GRUNDY-
314 AM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND GRUNDY COUNTIES...

AT 314 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS NEAR TRACY CITY...MOVING SOUTHEAST AT 30 MPH.

SOME LOCATIONS IN THE PATH INCLUDE PELHAM...COALMONT AND TRACY CITY.

SMALL HAIL...WINDS 40 TO 50...BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES ARE EXPECTED WITH THESE STORMS.

LAT...LON 3523 8581 3523 8586 3529 8594 3530 8597
      3541 8613 3556 8596 3532 8555 3528 8570
      3524 8569 3521 8574 3521 8577

31
Special weather statement, Jun 5, 3:31 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
331 AM CDT THU JUN 5 2014

TNZ057-050900-
HICKMAN-
331 AM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN COUNTY...

AT 329 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF HURRICANE MILLS...MOVING
SOUTHEAST AT 50 MPH.

SOME LOCATIONS IN THE PATH INCLUDE BUCKSNORT...NUNNELLY AND
CENTERVILLE.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3570 8771 3573 8773 3589 8771 3592 8768
      3593 8763 3585 8721 3582 8722 3566 8735
      3562 8747 3563 8754 3565 8759 3562 8762
      3561 8766 3569 8774

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 9:15 PM CDTSpecial Weather StatementOHXClay30 min
Jun 4, 10:05 PM CDTSpecial Weather StatementOHXSumner25 min
Jun 4, 10:11 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart49 min
Jun 4, 10:32 PM CDTSpecial Weather StatementOHXMacon28 min
Jun 4, 10:55 PM CDTSpecial Weather StatementOHXSmith, Trousdale35 min
Jun 4, 11:09 PM CDTTornado WarningOHXDickson, Montgomery36 min
Jun 5, 12:03 AM CDTSevere Thunderstorm WarningOHXHumphreys42 min
Jun 5, 12:31 AM CDTSpecial Weather StatementOHXHickman29 min
Jun 5, 12:55 AM CDTSpecial Weather StatementOHXRobertson50 min
Jun 5, 1:03 AM CDTSpecial Weather StatementOHXMaury, Williamson42 min
Jun 5, 1:42 AM CDTSpecial Weather StatementOHXBedford, Giles, Marshall, Rutherford33 min
Jun 5, 1:54 AM CDTSevere Thunderstorm WarningOHXBedford, Marshall36 min
Jun 5, 2:19 AM CDTSpecial Weather StatementOHXHickman, Humphreys41 min
Jun 5, 2:25 AM CDTSpecial Weather StatementOHXSumner35 min
Jun 5, 2:30 AM CDTSevere Thunderstorm WarningOHXRobertson, Sumner15 min
Jun 5, 3:01 AM CDTAreal Flood AdvisoryOHXDickson, Hickman, Humphreys3 hr
Jun 5, 3:14 AM CDTSpecial Weather StatementOHXGrundy31 min
Jun 5, 3:31 AM CDTSpecial Weather StatementOHXHickman29 min
Jun 5, 3:41 AM CDTSpecial Weather StatementOHXMarshall34 min
Jun 5, 3:46 AM CDTSpecial Weather StatementOHXPerry44 min
Jun 5, 3:51 AM CDTSpecial Weather StatementOHXMaury39 min
Jun 5, 4:15 AM CDTSpecial Weather StatementOHXLewis45 min
Jun 5, 4:19 AM CDTAreal Flood AdvisoryOHXPerry3 hr
Jun 5, 4:25 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Marshall, Maury50 min
Jun 5, 4:48 AM CDTFlash Flood WarningOHXHickman, Perry3 hr
Jun 5, 5:02 AM CDTSpecial Weather StatementOHXGiles, Lawrence43 min
Jun 5, 5:18 AM CDTSpecial Weather StatementOHXGiles27 min
Jun 5, 5:58 AM CDTFlash Flood WarningOHXDickson, Giles, Hickman, Humphreys, Lawrence, Lewis and 2 more5 hr
Jun 5, 6:27 AM CDTSpecial Weather StatementOHXGiles, Lawrence63 min
Jun 5, 6:53 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall37 min
Jun 5, 8:15 AM CDTFlash Flood WarningOHXHickman, Lewis, Perry3 hr
Jun 5, 8:17 AM CDTRiver Flood WarningOHXPerry35 hr
Jun 5, 8:20 AM CDTFlash Flood WarningOHXGiles, Lawrence, Lewis, Marshall, Perry, Wayne3 hr
Jun 5, 8:27 AM CDTSpecial Weather StatementOHXWilliamson48 min
Jun 5, 8:33 AM CDTSpecial Weather StatementOHXLewis42 min
Jun 5, 9:41 AM CDTSpecial Weather StatementOHXGiles64 min
Jun 5, 10:01 AM CDTFlash Flood WatchOHXDickson, Giles, Hickman, Houston, Humphreys, Lawrence and 6 more30 hr
Jun 5, 11:03 AM CDTFlash Flood WarningOHXGiles, Hickman, Humphreys, Lawrence, Lewis, Maury and 2 more8 hr
Jun 5, 1:57 PM CDTFlash Flood WarningOHXGiles, Lawrence, Perry, Wayne5 hr
Jun 5, 2:01 PM CDTSpecial Weather StatementOHXPerry, Wayne59 min
Jun 5, 2:38 PM CDTRiver Flood AdvisoryOHXGiles34 hr
Jun 5, 3:22 PM CDTSevere Thunderstorm WarningOHXHickman, Lawrence, Lewis, Perry, Wayne68 min
Jun 5, 3:27 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys53 min
Jun 5, 3:30 PM CDTRiver Flood AdvisoryOHXHickman3 hr
Jun 5, 3:57 PM CDTSevere Thunderstorm WarningOHXGiles33 min
Jun 5, 6:39 PM CDTRiver Flood WarningOHXHickman18 hr

Nearby

Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.